Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 33, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 9, 2001, 2:00 PM CST for Marion County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2001, 2:00 PM CST (20:00 UTC)
- Expired
- Feb 9, 2001, 2:30 PM CST
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Marion County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 092000
SVRJAN
MSC091-092030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CST FRI FEB 9 2001
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI
* UNTIL 230 PM CST
* AT 200 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES WEST OF COLUMBIA...MOVING NORTHEAST AT
35 MPH.
* THE SEVERE THUNDERSTORM WILL...
REMAIN OVER RURAL MARION COUNTY
DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN
PROTECTED UNTIL THE STORM HAS PASSED.
59
LAT...LON 3115 8988 3131 8966 3142t 8966 3144 8981
3139 8982 3139 8992 3126 9003What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 9, 3:49 AM CST, 10 hours 11 minutes earlier.
Area forecast discussion, Feb 9, 3:49 AM CST, 10 hours 11 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO ADD NPW TO STATE GROUPS
NATIONAL WEATHER SERVICE JACKSON MS
245 AM CST FRI FEB 9 2001
TIMING OF ONSET OF SHOWERS/TSTORMS...SEVERE POTENTIAL...THEN WINDS/TEMPS
TO BE ALL CHALLENGES THIS MORNING WITH TIMING/SEVERE POTENTIAL THE
GREATEST CHALLENGE OF THEM ALL. AVN/NOGAPS HAVE BEEN THE MOST CONSISTENT
MODELS PAST 3 OR 4 RUNS WITH BEING THE SLOWEST/DEEPEST WITH THE UPPER
LEVEL SYSTEM TO OUR WEST INITIALLY AND WILL HOLD TO THEIR TIMING OF
FEATURES. WILL USE AN EMPHASIS ON THE ETA FOR ITS SUPERIOR HANDLING
OF THERMODYNAMIC PROFILES IN THE VERTICAL AND AFFECTS ON CONVECTIVE
POTENTIAL (IE...SEVERE).
AS NOTED ABOVE...DYNAMICS SHEAR NE RAPIDLY NEXT 24 HRS AND WEAKEN TAKING
COLDER AIR ALOFT WITH IT AS NOTED BY 50-70KT MID LVL/100-120KT UPPER
LVL FLOW NOW DOWNSTREAM OF SYSTEM OVER THE HIGH PLAINS. AS A RESULT
...COLD FRONT NOW DRAPED FROM NE OK INTO CENTRAL TX WILL SLOW AS IT
LOSES UPPER SUPPORT. FRONT LOOKS TO IMPINGE ON THE MS RIVER AROUND
18Z (NOON) AND LAY UP OFF THE MS COAST BY 12Z SAT. GENERAL THINKING IS
SCATTERED SHOWERS AND A FEW LOW-TOPPED STORMS ALONG THE PRE-FRONTAL
TROUGH WITH LOW CAPES GENERALLY PROGGED...THEN A BROKEN SQUALL LINE
ALONG THE FRONT ITSELF WITH SHOWERS LAGGING BEHIND IT AS TAILEND OF
SHORTWAVE LAGS BEHIND. SEVERE POTENTIAL IS QUESTIONABLE. PER COORD
WITH MEM/BHM/MOB/NEW AND SHV (THANKS)...HIGH SPEED SHEAR...TEMPS IN
THE 70S/DEW PTS IN THE 60S INDICATE A POTENTIAL OF A FEW STORMS WITH
DAMAGING WINDS WITH AN ISOLATED TORNADO NOT OUT OF THE QUESTION. STRONG
PRESSURE GRADIENT FLOW AND MIXING AHEAD OF THE FRONT TO RESULT IN
S/SWLY 20-25 MPH WIND WITH HIGHER GUSTS OVER ALL EXCEPT SE AND MAYBE
E-CENTRAL ZONES...WHERE CAUTION FLAG TO BE HOISTED. HIGHEST POPS NW
HALF (MAINLY LATTER HALF OF TODAY) WITH HIGHER POPS SE ZONES ZONES
TONIGHT.
A RAPID DECREASE IN RAIN/CLOUDS TO OCCUR OVER CENTRAL/NW ZONES BY
06Z-12Z SAT WITH NORTH WINDS STAYING UP AND MUCH COLDER TEMPS THAN THIS
MORNING. CLOUDS/PRECIP WILL LAG IN THE SE WITH PARTIAL CLEARING
DURING THE MORNING HOURS SATURDAY. OTHERWISE...PARTLY CLOUDY AND
MUCH COOLER SATURDAY WITH DECENT CAA EXPECTED IN N/NW LOW LEVEL
FLOW. LIKE MAV POPS/TEMPS EARLY PDS WITH A MEAN OF FWC/MAV OUT PDS.
QPF DISCUSSION...PRECIPITABLE WATER VALUES AROUND 1 INCH WILL
INCREASE TO AROUND 1.6" IN VICINITY OF FRONT TODAY. HIGHEST PRECIP
WILL DEVELOP ALONG FRONT BETWEEN 12Z AND 00Z SAT AS FRONT ENTER ERN
MS ZONES. AFTER 06Z SAT...PRECIP WATER VALUES DROP BELOW .5" OVER
CWFA WITH RAIN ENDING. EXPECT AREAL AVERAGE RAINFALL AMOUNTS AROUND
.25" OVER CWFA WITH FAST-MOVING SYSTEM...SLIGHTLY LESS THAN NCEP QPF
PROG. LOCALLY HEAVY RAINFALL WILL DEVELOP IN THUNDERSTORMS WITH
HOURLY AMOUNTS TO 1" POSSIBLE.
EXTENDED: FLOW ALOFT TO BUCKLE BACK TO A SWLY DIRECTION WITH
SHORTWAVES STREAMING THROUGH FLOW LATE SUN-THU WITH OLD BOUNDARY
OVER GULF MOVING BACK NORTH AS WARM FRONT INTO SOUTHERN MS BY LATE
MONDAY WITH SLOW...WARMING TEMPS. NEXT SYSTEM APPROACHES FROM WEST
BY MID WEEK WITH PERSISTING RAIN/STORM CHANCES. NO CHANGES MADE.
PRELIM NUMBERS...
JAN 72/35/48/32 8600
MEI 75/39/50/29 5910
.JAN...
MS...WIND ADV AREA LAKES ALONG AND NW OF A BROOKHAVEN TO
RALEIGH TO MERIDIAN LINE TODAY.
LA...WIND ADV AREA LAKES ALL ZONES TODAY.
AR...WIND ADV AREA LAKES ALL ZONES TODAY.
05/In the hours before
Special weather statement, Feb 9, 10:30 AM CST, 3 hours 30 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-091800- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1030 AM CST FRI FEB 9 2001 SHOWERS AND THUNDERSTORMS WILL MOVE INTO SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI AROUND MID AFTERNOON AND CONTINUE THROUGH EARLY TONIGHT. A FEW THUNDERSTORMS MAY BECOME SEVERE MAINLY OVER THE AREA NORTH OF LAKE PONTCHARTRAIN WITH THE GREATEST THREAT BEING WIND DAMAGE DUE TO STRONG WINDS. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS... HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
Special weather statement, Feb 9, 12:30 PM CST, 1 hour 30 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-101200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1230 PM CST FRI FEB 09 2001 ...NON PRECIPITATION... WIND GUSTS TO 50 MPH ARE POSSIBLE OVER MUCH OF MISSISSIPPI AND PARTS OF NORTHEAST LOUISIANA THIS AFTERNOON. THE STRONGEST WINDS WILL BE SOUTHEAST OF AN INDIANOLA TO RAYVILLE LOUISIANA LINE...AND NORTHWEST OF A MERIDIAN TO MONTICELLO LINE...DURING THE AFTERNOON HOURS. A COLD FRONT WILL BE MOVING THROUGH THE REGION THIS AFTERNOON. AHEAD OF THIS FRONT...STRONG SOUTHERLY WINDS WILL OCCUR...WITH GUSTS TO 40 MPH EXPECTED. WINDS MAY GUST TO AROUND 50 MPH RIGHT AS THE COLD FRONT PASSES...AND THIS COULD CAUSE TREES AND POWERLINES TO BE DOWNED...AS WELL AS MAKING FOR DANGEROUS CONDITIONS FOR BOATERS AND DRIVERS OF HIGH PROFILE VEHICLES. ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SOUTHEAST OF AN INDIANOLA TO RAYVILLE LOUISIANA LINE THIS AFTERNOON AND EVENING. DAMAGING WINDS ARE THE MAIN THREAT WITH THESE STORMS. A BAND OF SHOWERS AND A FEW THUNDERSTORMS WILL ACCOMPANY A COLD FRONT MOVING ACROSS THE AREA THIS AFTERNOON. ENOUGH INSTABILITY WILL BE IN PLACE THAT A FEW STORMS MAY BECOME SEVERE. DAMAGING WINDS WILL BE THE MAIN THREAT DUE TO THE STRONG WINDS PRESENT IN THE LOWER LEVELS OF THE ATMOSPHERE. ACTIVATION OF STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 12:00 PM CST | Severe Thunderstorm Warning | JAN | Sunflower, Washington | 30 min |
| Feb 9, 1:45 PM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 30 min |
| Feb 9, 2:08 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 37 min |
| Feb 9, 3:40 PM CST | Severe Thunderstorm Warning | JAN | Neshoba | 50 min |
| Feb 9, 4:03 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 42 min |
| Feb 9, 4:10 PM CST | Severe Thunderstorm Warning | JAN | Covington | 35 min |
| Feb 9, 5:07 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 23 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.